should i decrease my dosage daily.I normally take three to four pills daily 10 mg.Norco 10-325mg.
Weaning off (withdrawel) is a little slow, but not too bad (though I've heard it can be). I have been taking 3 times that amount daily for many years, and in a little over a month I am down from 12 or more a day (up to 8 or 9 at once) to 4 daily. First few days are the hardest, but not bad. Since you are not taking too many, you can cut down one pill to 3 daily for 4 or 5 days, then another (2 daily) for a few days, and then to the last pill. In about a week after that, you should be ok. Try it and if you need to adjust one pill up or down, and a few days more or less, go ahead. Expect a little nausea, kind of jittery, minor aches, hot flashes and sweating (flu like symptoms). For the first few days I was kind of caught between feeling too bad to get up, but not bad enough to stay in bed (remember, I was taking a good deal more than you) Cutting down slowly is the best way to go. I really think you will find it's not too hard if you go slow.
I will probably never go off completely, but I think you will weather this ok. I don't know the reason that you have been taking Norco, but I assume the pain has now subsided. Pain is the biggest hangup to quitting. It is a little harder then, but definitely do-able. When I first came to this site, I was scared, and didn't know how to cut back. I posted my question, and a wonderful lady answered right away. She gave me comfort and hope. If you need it, I would like to do that for you. It's a lot easier if you have a support group that you know is there if you need to talk. I come back here often to read of others with similar problems, hoping I could give back some of what was given to me. This "weaning" off really hasn't been near as bad as I thought it would be, so try it, and see how it goes for you. Should you have any problems with this process, please go to a doctor. Stopping is so important for your health (more than 6 per day is considered dangerous). The side effects of Norco can get pretty bad. I'm sure you are ok though. Remember, I am not a doctor, so if you encounter problems or are feeling really bad, go and get medical care. Take care and if you want to talk, just post a question, and I'm there. I am in the "Norco" and "pain" group. I will request that you be my friend, so it will show on your page. Good luck and God bless.
You can google the Thomas recipe opiate withdrawal and look at the list of over the counter meds and supplements listed that help relieve specific withdrawal symptoms. Imodium AD is one of the meds and advil i think. There are others, and it would be a good idea to have these meds available in case you feel some withdrawal symptoms.
The withdrawal from Norco depends on how long you have been taking it. I started with 4 a day and at the end before my hip operation I was taking 12-20 a day. I was very anxious to get off them so I tried to wean too fast. I gave the bottle to my husband and he subtracted one pill a week (starting from 8 a day after my surgery ) This was about 4 months after surgery and rehabilitation. I felt so good I wanted to run a mile and get off the meds. Forgot about the part where they are in your brain receptors. I went so crazy I took any pill I could get my hands on - maybe that was just me tho maybe I wasn't ready - you seem to want it - just go a little slow - it won't hurt to wean slowly - like my Dr. told me. They were our comfort for years of pain and it was like giving away a baby!! I can't believe how much I see, hear, etc. I just remember more things nd can focus on work. Good luck and let us help you if you want. K
- Norco Information for Consumers
- Norco Information for Healthcare Professionals (includes dosage details)
- Side Effects of Norco (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Aug 2009 • 3 answers
Posted 2 Jan 2010 • 1 answer
Posted 29 Jul 2011 • 3 answers
Posted 27 Aug 2011 • 4 answers
Posted 18 Feb 2015 • 1 answer